Hi, I am going to start IVF treatment in June. Currently, I am taking contraceptives. I am concerned because my period has not stopped yet. May it be because of the contraceptives? Anyways, I am 40 y old and it is the first time I am going to do IVF. I am also concerned about future consequences of taking the ivf medication. Can the medication increase the risk of breast or ovarian cancer? Am I going to experience immediate side effects? Any suggestions or reccomendations are welcome. I am kind of anxious and nervous.
dancer40 - I started w/contraceptives for my two IVF cycles - are you on the placebo pills? I forgot if I started my period or not - I'm pretty sure I did. And of course you're nervous - it's a stressful time - have you tried accupuncture? If you don't start your period soon, contact your re's office.
I understand the concern about the long term consequences of the ovary-stimulating meds. From what I read, stimulating the ovaries neither causes breast nor ovarian cancer. I know that they would never give these drugs to young women who are donors if there was any risks more than normal for these cancers.
Try accupuncture - another thought - one thing I did was read (or rather skim) the book "The Secret". My daughter also made me a visualization board. I'm not sure if it caused me to get pregnant but it definitely eased the stress. Good luck in your upcoming cycle - I hope you get your BFP - SSBD, jen
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.